Geometriae Dedicata

, Volume 173, Issue 1, pp 143–162 | Cite as

The boundary of the Milnor fibre of complex and real analytic non-isolated singularities

  • Javier Fernández de Bobadilla
  • Aurélio Menegon Neto
Original Paper


Let \(f\) and \(g\) be holomorphic function-germs vanishing at the origin of complex analytic germs of dimension three. Suppose that they have no common irreducible component and that the real analytic map-germ \(f\bar{g}\) has an isolated critical value at 0. We give necessary and sufficient conditions for the real analytic map-germ \(f\bar{g}\) to have a Milnor fibration and we prove that in this case the boundary of its Milnor fibre is a Waldhausen manifold. As an intermediate milestone we describe geometrically the Milnor fibre of map-germs of the form \(f\bar{g}\) defined in a complex surface germ, and we prove an A’Campo-type formula for the zeta function of its monodromy.


Milnor fibration Non-isolated singularity Real singularity  Waldhausen manifold A’Campo formula Monodromy  Zeta function Vanishing zone 

Mathematics Subject Classification (2000)

Primary: 14B05 14J17 14E15 32S05 32S25 32S45 


  1. 1.
    A’Campo, N.: La fonction zêta d’une monodromie. Comment. Math. Helvetici 50, 233–248 (1975)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Brieskorn, E., Knörrer, H.: Plane Algebraic Curves. Birkhäuser Verlag, Boston (1981)Google Scholar
  3. 3.
    Eisenbud, D., Neumann, W.: Three-Dimensional Link Theory and Invariants of Plane Curve Singularities. Ann. of Math. Studies, Princeton (1985)MATHGoogle Scholar
  4. 4.
    Grauert, H.: Über Modifikationen und exzeptionelle analytische Mengen. Ann. Math. 146, 331–368 (1962)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Lê, D.T.: Some remarks on relative monodromy. In: Holm, P. (ed.) Real and Complex Singularities, pp. 397–403. Sitjhoff and Nordhoff international publishers, Oslo (1976)Google Scholar
  6. 6.
    Michel, F., Pichon, A.: On the boundary of the Milnor fibre of non-isolated singularities. Int. Math. Res. Not. 43, 2305–2311 (2003)CrossRefMathSciNetGoogle Scholar
  7. 7.
    Michel, F., Pichon, A.: On the boundary of the Milnor fibre of non-isolated singularities (Erratum). Int. Math. Res. Not. 6, 309–310 (2004)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Michel, F., Pichon, A.: Carrousel in family and non-isolated hypersurface singularities in \(\mathbb{C}^3\). Preprint arXiv 1011.6503 (2010)Google Scholar
  9. 9.
    Michel, F., Pichon, A., Weber, C.: The boundary of the Milnor fiber of Hirzebruch surface singularities In: Singularity Theory, pp. 745–760. World Sci. Publ, Hackensack, NJ (2007)Google Scholar
  10. 10.
    Michel, F., Pichon, A., Weber, C.: The boundary of the Milnor fiber for some non-isolated singularities of complex surfaces. Osaka J. Math. 46, 1–26 (2009)MathSciNetGoogle Scholar
  11. 11.
    Milnor, J.W.: Singular points of complex hypersurfaces. Ann. of Math. Studies 61, Princeton (1968)Google Scholar
  12. 12.
    Milnor, J.W., Orlik, P.: Isolated singularities defined by weighted homogenous polynomials. Topology 9, 385–393 (1970)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Mumford, D.: The topology of normal singularities of an algebraic surface and a criterion for simplicity. Publ. Math. I.H.E.S., 9 (1961)Google Scholar
  14. 14.
    Némethi, A., Szilárd, A.: Milnor fiber boundary of a non-isolated surface singularity, Lecture Notes in Math, vol. 2037. Springer, New York (2012)Google Scholar
  15. 15.
    Pichon, A.: Real analytic germs \(f\bar{g}\) and open-book decomposition of the 3-sphere. Int. J. Math. 16, 1–12 (2005)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Pichon, A., Seade, J.: Fibred multilinks and singularities \(f\bar{g}\). Math. Ann. 342(3), 487–514 (2008)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Pichon, A., Seade, J.: Milnor Fibrations and the Thom Property for maps \(f\bar{g}\). J. Singul. 3, 144–150 (2011)MATHMathSciNetGoogle Scholar
  18. 18.
    Pichon, A., Seade, J.: Erratum: Milnor Fibrations and the Thom Property for maps \(f\bar{g}\). J. Singul. 7, 21–22 (2013)MATHMathSciNetGoogle Scholar
  19. 19.
    Siersma, D.: Variation mappings on singularities with a 1-dimensional critical locus. Topology 30, 445–469 (1991)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Weil, A.: Numbers of solutions of équations in finite fields. Bull. Am. Math. Soc. 55, 497–508 (1949)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  • Javier Fernández de Bobadilla
    • 1
  • Aurélio Menegon Neto
    • 2
  1. 1.ICMAT, CSIC-Complutense-Autónoma-Carlos IIIMadridSpain
  2. 2.Departamento de MatemáticaUniversidade Federal da ParaíbaJoão PessoaBrazil

Personalised recommendations